I had Botox injections for he first time on my underarms and it works wonderfully! But I usually epilate. Is it ok to continue to do so after treatment? If so, how long after? I'm terrified of hindering the effects!!
Is It Safe to Wax or Epilate my Underarms After Having Botox Injections?
Doctor Answers (10)
Wax or epilation after Botox to the underarms
I agree with the others that it would be best to wait a few days (1 week seems reasonable), prior to waxing any other hair removal procedure, following Botox injections. Botox for hyperhidrosis can take 2-3 weeks to achieve the full effects, but the botulinum toxin protein will have reached its target within several hours.
Botox and Epilation safe to do, just space accordingly
Botox for underarm sweating is a life changer, isn't it? In general, I tell my patients when doing any form of Botox or Dysport to allow the area to remain relatively undisturbed as it takes effect. The protein binds usually within approximately 24 hours, however, it usually takes between 3-7 days for Botox or Dysport to take effect. The electrical energy from epilation causes tissue thermal (heat) damage and it is best to avoid anything traumatic in the area of Botox treatment around the time of injection--wait a week!
Waxing or shaving the underarms is OK after Botox
I would suggest you wait at least four hours after Botox before you wax or shave, just to minimize a mechanical shifting of the Botox as we normally instruct our patients not to bend their head over for four hours after facial Botox. Otherwise there is no concern with such hair removal the day after Botox.
Web reference: http://www.thenyac.com/botox/index.html
You might also like...
Can I wax and have Botox Under the Arms?
Hi Lthom. It shoudl not be a problem regardless of how soon after you wax or otherwise remove the hair.
If you want to be even safer, wax the week before you go for the Botox injections as this schedule would not interfere at all.
As an aside, Laser Hair Removal will be cheaper for you in the long run! See the link below for more information.
Web reference: http://www.celibre.com/hairremoval.aspx
Botox and Waxing Under the Arms
When Botox is injected in the skin of the underams, it acts on the sweat glands to diminish sweating. It is perfectly safe to shave or wax or use a depilatory on the hair overlying the skin.
Under Arm Hair Removal after Botox
You wiil not have any problems if you wait 24-48 hours after Botox treatment before waxing or epilating. Another alternative is to do the hair removal before Botox injections.
Sweaty, Hairy Arm Pits....NOT!
It's the pits! You don't wish to be sweaty or hairy under those arms. Best to wait a day or two after your Botox. No sweat!.
Good luck and be well.
Botox in axilla and epilation
I think that after a day ot two, it shoudl be fine to undergo hair removal procedures. The botox should be set, and should not cause a problem for hair removal.
BOTOX® can reduce the discomfort of laser hair removal
In an unpublished experiment I did a few years ago, an individual had her axillae [underarms] treated with BOTOX® on one side and with injections of normal saline [the material used to reconstute BOTOX®] on the side.
A couple of weeks later while having laser hair removal she noted that there was considerably less discomfort on the BOTOX® treated side.
Additional experiments and literature review showed that BOTOX® [and other formulations of BTX-A] inhibits the release of Substance-P [a pain messenger neuropeptide] in the treated area, and that Substance-P is closely associated with hair follicles.
Long story short: BOTOX® will not interfere with waxing or laser hair removal, and might even reduce the discomfort of those procedures somewhat.
Kevin Smith Niagara Falls Ontario
We advise waiting for a couple of days.
Within a few hours, the BOTOX is fully absorbed and nothing you do will affect the treatment. However, the needling of the skin is a trauma and we recommending this settle down before further traumatizing the area with waxing or epilation. A couple of days seems about right. A better bet is to ask your injector for their personal recommendation as they know you best.
Web reference: http://www.lidlift.com
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.